Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2014, 1:06 AM EDT for 4 counties in West Virginia; Greene County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 1:06 AM EDT (05:06 UTC)
- Expired
- Jun 12, 2014, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503
WGUS51 KPBZ 120506
FFWPBZ
PAC059-WVC049-051-061-103-120800-
/O.NEW.KPBZ.FF.W.0005.140612T0506Z-140612T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
106 AM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTHWESTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
WESTERN MARION COUNTY IN NORTHERN WEST VIRGINIA...
EASTERN WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 400 AM EDT
* AT 103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES THAT UP TO 1 INCH OF RAIN HAS ALREADY FALLEN ACROSS A
PORTION OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES CAN BE EXPECTED.
* LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE WANA...
WADESTOWN...ROUND BOTTOM...ROCKLICK...LITTLETON...HUNDRED...DENVER
HEIGHTS...DAYBROOK...CAMERON...BLACKSVILLE...WAYNESBURG...SWARTS...
RYERSON STATION...ROGERSVILLE...MOUNT MORRIS...JEFFERSON BORO...
CARMICHAELS AND BUZZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 3943 8029 3946 8049 3943 8052 3943 8055
3946 8065 3947 8071 3950 8074 3996 8052
3995 8047 4000 8037 4000 8031 4002 8030
4000 8027 3992 7995 3941 8023
$$
FRIESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 12:37 AM EDT, 29 minutes earlier.
Area forecast discussion, Jun 12, 12:37 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1237 AM EDT THU JUN 12 2014 .SYNOPSIS... SLOW-MOVING LOW PRESSURE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION THIS WEEKEND. && .NEAR TERM /THROUGH TODAY/... AS THE 00Z MODEL CYCLE STARTS TO COME INTO THE OFFICE THIS OVERNIGHT...A FEW THINGS ARE BECOMING QUITE CLEAR WITH REGARD TO THE ONGOING SITUATION OVER THE FORECAST AREA. THE FORECAST AREA WILL CONTINUE TO SIT IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER JET STREAK CURRENTLY CENTERED OVER SOUTHWESTERN ONTARIO. ADDITIONALLY...INCREASING CURVATURE OF THE FEATURE WILL FAVOR ADDITIONAL AGEOSTROPIC SUPPORT FOR ENHANCE UPPER LEVEL DIVERGENCE FROM TONIGHT THROUGH THE AFTERNOON ON THURSDAY. THIS COUPLED WITH SEVERAL WEAK MID-LEVEL WAVES AND VORTICITY MAXIMA EMBEDDED IN RATHER CONSISTENT SOUTH-SOUTHWESTERLY MID-LEVEL FLOW...AS WELL AS VERY HIGH ENVIRONMENTAL PWATS...A 00Z KPBZ SOUNDING THAT REVEALED AMPLE INSTABILITY EVEN BEHIND WEDNESDAY AFTERNOON'S SEVERE THUNDERSTORM OUTBREAK...VASTLY DECREASING UNIDIRECTIONAL SHEAR VECTORS PER GUIDANCE...AND A CONTINUATION OF AMPLE MID-LEVEL INSTABILITY FROM THE ACTUAL SOUNDING RIGHT STRAIGHT THROUGH THURSDAY AFTERNOON REVEAL A FAIRLY COHERENT SHIFT IN CONCERN FROM SEVERE THUNDERSTORMS TO A POTENTIAL FOR TRAINING CONVECTION OVER NORTHERN WEST VIRGINIA AND WESTERN PENNSYLVANIA. LUCKILY ENOUGH...THIS AFTERNOON'S CONVECTION WAS RATHER TRANSIENT...SO ANTECEDENT CONDITIONS AT THE SURFACE DO NOT REFLECT ANY AREAS OF INCREASED CONCERN AT THE OFFSET...HOWEVER LINEAR TRAINING CONVECTION IS ALREADY APPARENT JUST TO THE SOUTH OF THE FORECAST AREA IN WEST VIRGINIA AND IS ALIGNED LENGTHWISE PARALLEL TO THE MEAN MID-LEVEL FLOW. AS SUCH...THIS CONVECTION TRAJECTORY AND ORIENTATION IS LIKELY TO VARY QUITE LITTLE IN ITS MEANDER NORTHEASTWARD INTO OUR FORECAST AREA. THIS WOULD MEAN THAT A BAND OF TRAINING CONVECTION MAY BE POSSIBLE OVER NORTHERN WEST VIRGINIA THROUGH WESTERN PENNSYLVANIA OVERNIGHT INTO THURSDAY. ADDITIONAL SCRUTINY WILL BE GIVEN TO THE REMAINDER OF THE MODEL SUITES BEFORE ANY WATCH DECISIONS ARE MADE...HOWEVER POPS AND ESPECIALLY QPF WERE INCREASED VASTLY IN THE AFOREMENTIONED AREA FOR THE NEXT 18 HOURS. FRIES && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ACTIVE PATTERN WILL CONT THU-FRI AS MIDWESTERN SHRTWV TROF FINALLY LIFTS OUT. PCPN WILL EXHIBIT A LULL LATE THU NGT-FRI MRNG BUT WILL REINVIGORATE ON FRI AS CDFNT SURGES SEWD AND DISPLACES MSTR EWD. POPS WERE INCRD COINCIDENT WITH FRONTAL PASSAGE TIMING. SFC HIPRES BUILDS INTO THE RGN SAT AND SAT NGT. GENLY CLR SKIES AND TEMPS IN THE MID 70S-NR 80 XPCD WITH NO PCPN. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... BY SUNDAY NIGHT SURFACE RIDGE AXIS WILL SHIFT OFF THE EAST COAST AND ALLOW THE RETURN OF LOW LEVEL MOISTURE. MODELS TRYING TO BRING THE REMNANTS OF AN OPENING CLOSED LOW NORTHEAST TO THE OHIO VALLEY MONDAY FOLLOWED BY SEVERAL DISTURBANCES IN ZONAL FLOW INTO MID WEEK. FOR NOW CHANCE POPS EACH DAY WITH A RETURN OF WARM AND HUMID CONDITIONS. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... TSTMS ARE EXPD TO EXIT THE RGN THIS EVE. MVFR TO IFR CONDS IN FOG AND STRATUS ARE EXPD TO DVLP IN AMPLE LLVL MOISTURE. EXP A GRDL RTN TO VFR THU MRNG...THEN ADDNL SHWR AND TSTMS ARE EXPD TO DVLP AS A SLOW MOVG UPR TROF ADVNS TWD THE RGN. INCLUDED VCSH/VCTS MENTION IN THE TAFS FOR THIS ACTIVITY UNTIL TIMING/COVG CAN BE FINE TUNED. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... OCNL RSTRNS ARE EXPD THRU FRI AS SLOW MOVG LOW PRES CROSSES THE RGN. RSTRNS ARE PSBL MON AS ANOTHER DISTURBANCE APCHS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 11, 9:13 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 913 PM EDT WED JUN 11 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-130115- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 913 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 8:56 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
856 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG BIG RUN 40.97N 78.88W
06/11/2014 JEFFERSON PA 911 CALL CENTER
MULTIPLE TREES DOWN IN BIG RUN
&&
EVENT NUMBER PBZ1401498
AMILLERLocal storm report, Jun 11, 8:59 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
859 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 ENE ANITA 41.01N 78.94W
06/11/2014 JEFFERSON PA 911 CALL CENTER
TREES DOWN AT THE INTERSECTON OF GRAFFIUS AVE AND
HIGHLAND PARK RD.
&&
EVENT NUMBER PBZ1401499
AMILLERLocal storm report, Jun 11, 9:01 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
901 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG BROOKVILLE 41.16N 79.08W
06/11/2014 JEFFERSON PA 911 CALL CENTER
TREES DOWN ON LONG AVE.
&&
EVENT NUMBER PBZ1401500
AMILLERLocal storm report, Jun 11, 9:39 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
939 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 2 N FREEPORT 40.71N 79.68W
06/11/2014 ARMSTRONG PA NWS EMPLOYEE
LARGE BRANCHES DOWN
&&
EVENT NUMBER PBZ1401501
XXLocal storm report, Jun 11, 9:41 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
941 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 NE GOOD INTENT 40.06N 80.42W
06/11/2014 WASHINGTON PA 911 CALL CENTER
TREE DOWN BLOCKING TRAFFIC ON BURNSVILLE RIDGE ROAD
&&
EVENT NUMBER PBZ1401502
AMILLERLocal storm report, Jun 11, 9:50 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 3 W PLEASANT GROVE 40.08N 80.41W
06/11/2014 WASHINGTON PA 911 CALL CENTER
TREE BLOCKING ROADWAY ON BURNSVILLE RIDGE ROAD.
&&
EVENT NUMBER PBZ1401503
AMILLERThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:17 AM EDT | Flash Flood Watch | PBZ | Brooke, Marion, Marshall, Ohio, Wetzel | 13 hr |
| Jun 12, 1:54 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Armstrong, Butler, Washington, Westmoreland | 3 hr |
| Jun 12, 4:33 PM EDT | Special Weather Statement | PBZ | Fayette | 42 min |
| Jun 12, 7:47 PM EDT | Areal Flood Advisory | PBZ | Venango | 6 hr |
| Jun 12, 7:52 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 6 hr |
Nearby
Flash Flood Warnings in West Virginia, 2014Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.